Interesting effect of Propecia - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 11
  1. #1
    Senior Member Cr779's Avatar
    Join Date
    Nov 2011
    Posts
    119

    Default Interesting effect of Propecia

    So while I was in the process of weaning off Propecia I got some blood work done, just to make sure everything was ok. I also had blood work done before starting so I could make sure i din't have wonky hormones going in.

    I was at the walk in clinic today about some pain in my pelvis and the doctor mentioned the results(my own doctor has yet to call me) My original blood work put me smack dab in the middle level of the healthy range of testosterone. The blood work I was on while quitting, at this point I was taking only 0.006 of a dosage, like barely even cutting part of the pill off. Anyway my testosterone at this point was actually below the healthy level of testosterone in men. I'm gonna go talk to my actual doctor about this in a week and get the actual results in numbers so I know.

    I'm gonna get some blood work done in another month or so just to make sure everything has gone back to normal, the doctor said he was positive it would. But I just wanted to share this information. Clearly Propecia can have some nasty side effects and here's some proof it's not all psychological.

  2. #2
    Senior Member
    Join Date
    Nov 2012
    Posts
    628

    Default

    I'm not sure what you're saying. If anything, most people see an increase of testosterone while on Propecia due to less being converted to DHT. It's persistently low DHT levels that most people are concerned with, I believe.

  3. #3
    Senior Member
    Join Date
    Jul 2012
    Location
    Canada
    Posts
    1,271

    Default

    Quote Originally Posted by Aames View Post
    I'm not sure what you're saying. If anything, most people see an increase of testosterone while on Propecia due to less being converted to DHT. It's persistently low DHT levels that most people are concerned with, I believe.
    The more important thing to take note of is free / bio-available T....Total T will rise and free T will generally decrease, and this is not a good thing

  4. #4
    Senior Member Cr779's Avatar
    Join Date
    Nov 2011
    Posts
    119

    Default

    Quote Originally Posted by Aames View Post
    I'm not sure what you're saying. If anything, most people see an increase of testosterone while on Propecia due to less being converted to DHT. It's persistently low DHT levels that most people are concerned with, I believe.
    I'm saying that before I took the drug I had perfectly normal levels of testosterone and after taking it and then in the processes of quitting my levels dropped to an unhealthy level. I'm saying that this is a bad thing and it is something caused by propecia. Since so many people claim the drug has no negative sides and that most are all in peoples heads. Due to my blood tests I can quite clearly say that testosterone dropping from healthy to unhealthy in a 21 year old man in the matter of 5 months is not in my head.

    I mean it's been a month since i had those tests done and im now off the drug, other than this annoying pelvic pain I don't think I have any other sides and I hope my T levels have gone back up, which i will get tested for in a few weeks. But my point is, this drug does some weird unexplained shit and that shit can be negative.

  5. #5
    Senior Member Cr779's Avatar
    Join Date
    Nov 2011
    Posts
    119

    Default

    I should also point out I didn't have sides on the drug and quit because the idea of possibly getting them scared me. Then while quitting, my body did weird shit while adjusting to my hormones changing.

    So this isn't a case of the 1-2% who get sides on the drug, since I was fine on it.

  6. #6
    Senior Member BaldinLikeBaldwin's Avatar
    Join Date
    Apr 2012
    Posts
    224

    Default

    it is true that free testosterone levels generally decrease on Fin so I assume that was the value your physician wasa looking at..

    however to go from being in mid-range to falling out of the range doesnt sound good

    when you go for tests next your values should be restored to 'normal'

  7. #7
    Member
    Join Date
    Oct 2012
    Posts
    81

    Default

    It would be interesting to see what your T levels were before you started tapering off. If it was fine while on, it could just be your body trying to readjust itself. Im sure I would be just as concerned, but it is more likely then not your body will return to normal after a few months.

  8. #8
    Senior Member Cr779's Avatar
    Join Date
    Nov 2011
    Posts
    119

    Default

    BaldinLikeBaldwin and Ktownmatti Yeah, I'm pretty sure my levels are almost if not back to normal since I feel fine, have morning erections almost every morning and sex dreams again. I even get semi erections when day dreaming about sexy things. Plus I started working out again and things felt normal, I think low T would make that difficult. I'm still too nervous to attempt to masturbate since I think I'd just psyche myself out.

    I'm gonna talk to my doctor next Tuesday get a rundown on all the numbers of my tests make sure he thinks everything will go back to normal. I also plan on getting another blood test to make sure things are going back to normal or back there already. I just want to wait a little longer since like you said it can some times take some time, so I figure at the month and a half mark off the drug things should be almost back.

    But yes it was pretty concerning when he told me things were low when i was tapering off. I just made this thread because I think it's important to share things like this. Now if someone else decides to quit they can see this and maybe it will help them when they quit, especially if they get news that their T is low it wont come as such a surprise.

    Also to give more proof that Propecia is a serious drug that can have some serious side effects, negative ones, ones that can not even possibly be mental. Correct me if I'm wrong but the human mind can't control Testosterone levels like that hahahaha. Too many people treat this drug like its candy. I won't say its poison to be banned or anything but I just want a place where we don't scream "fear mongering" every time something negative comes up.

  9. #9
    Senior Member
    Join Date
    Nov 2012
    Posts
    628

    Default

    Quote Originally Posted by Dan26 View Post
    The more important thing to take note of is free / bio-available T....Total T will rise and free T will generally decrease, and this is not a good thing
    Ah, I see. Thanks for clarifying.

  10. #10
    Member
    Join Date
    Jul 2012
    Posts
    74

    Default

    Thanks for posting this information.

    You say you were in the process of tapering off when you had the 2nd test done. How frequently were you taking propecia at this stage? I.e. in the last 2 to 3 weeks before this test was taken how many times had you taken propecia?

    The reason I ask this question is that in my opinion "tapering off" is almost impossible with propecia. Even if you take a very tiny dosage it obliterates you 5 alpha reductase which then takes up to 2 weeks to regenerate. This essentially means that even a very tiny dosage of propecia lowers your DHT levels for up to 2 weeks. So taking a very small dosage of propecia even several days apart is little different to taking a large dosage daily! It still has the same effect of lowering your DHT levels considerably for a couple of weeks.

    If you had taken any propecia within 2 weeks before your 2nd test (even a tiny amount) then I would suggest that you were still effectively ON propecia and you were not "tapering off".

    What I would assume from your test results is that whilst you were "on" propecia it lowered your testosterone levels considerably.

    I would not panic at this stage. If I were you I would test your testosterone levels at least a month or two after you take your last dose of propecia. Hopefully then you will see your testosterone levels starting to rise back to normal.

    I wish you the best of luck and please keep us informed of any further progress.

Similar Threads

  1. Permanent Sexual side effect from Propecia?
    By Rogerkdvm in forum Introduce Yourself & Share Your Story
    Replies: 5
    Last Post: 07-11-2011, 11:37 AM
  2. Timeframe for Propecia effect?
    By fontanajul in forum Hair Loss Treatments
    Replies: 1
    Last Post: 01-17-2011, 05:46 PM
  3. Side effect after restarting Propecia
    By aiyosh in forum Hair Loss Treatments
    Replies: 4
    Last Post: 12-29-2010, 08:18 AM
  4. Does Adrenal deficiency effect hair loss? (Interesting)
    By Fatal_Attraction in forum Men's Hair Loss: Start Your Own Topic
    Replies: 1
    Last Post: 03-18-2010, 07:47 PM
  5. Propecia side-effect
    By Lefty76 in forum Hair Loss Treatments
    Replies: 0
    Last Post: 11-21-2008, 12:51 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Cenforce 100 : ED Tablet For Men
05-07-2021 04:25 AM
Last Post By david kane
Yesterday 08:43 AM
Fildena Piils | Sildenafil Citrate | Fildena.us
Yesterday 04:17 AM
Last Post By fildenaus
Yesterday 04:17 AM
We're LIVE! The Bald Truth
07-23-2021 03:18 PM
Last Post By JoeTillman
07-23-2021 03:18 PM
I see bald people...
07-19-2018 02:06 PM
Last Post By scarremorse
07-23-2021 10:02 AM
Scar Grafting with Dr Cole
06-21-2012 02:00 PM
Last Post By scarremorse
07-23-2021 08:31 AM